Alabama, 2015

Damaging Winds in Alabama, July 15, 2015

July 15, 2015 · NWS BMX · 11 events in 10 counties and zones

A outflow boundary pushed southward to near the I-20 corridor Wednesday morning. This boundary acted as a focus for severe storms to develop during the afternoon and early evening hours across areas south of I-20.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A outflow boundary pushed southward to near the I-20 corridor Wednesday morning. This boundary acted as a focus for severe storms to develop during the afternoon and early evening hours across areas south of I-20.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 15, 3:03 PM CST, 27 minutes earlier.

Area forecast discussion, Jul 15, 3:03 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT WED JUL 15 2015

.DISCUSSION...

SHOWERS AND STORMS HAVE BLOSSOMED THIS AFTERNOON IN RESPONSE TO
OLD OUTFLOW BOUNDARIES MOVING SOUTHWARD IN THE NORTHERLY FLOW...IN
ADDITION TO A SURFACE FRONT PUSHING SOUTHWARD INTO THE TENNESSEE
VALLEY. THESE STORMS WILL BE CAPABLE OF GUSTY WINDS (DOWNDRAFT
CAPES OF 1000+J/KG)...LOTS OF HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING. FORTUNATELY WE DON'T HAVE ANY MORE UPPER LEVEL
FORCING TO KEEP STORMS GOING FOR LONG PERIODS OF TIME LIKE WE SAW
LAST NIGHT. THEREFORE THE STORMS WILL BE INSTABILITY DRIVEN AND
PULSE- LIKE IN NATURE.

THE SURFACE FRONT IS PUSHING RELATIVELY COOLER AND DRIER
CONDITIONS INTO TENNESSEE. HIGH RESOLUTION MESOSCALE GUIDANCE IS
ACTUALLY SUGGESTING THAT WE MIGHT SEE SOME DEWPOINTS IN THE 60S
ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA WHICH WOULD HELP WITH
LOWERING HEAT INDEX VALUES FOR SOME FOLKS. I'VE REMOVED A COUPLE
OF COUNTIES FROM THE ADVISORY THAT'S NOW IN EFFECT THROUGH
TOMORROW WITH FORECAST DATA INDICATING SOME LOWER HEAT INDEX
READINGS. EVERYONE ELSE THAT'S IN THE ADVISORY WILL REMAIN MOSTLY
IN THE UPPER 60S TO LOWER 70S FOR DEWPOINTS AND REMAINS IN THE
HEAT ADVISORY.

THE SURFACE FRONT IS EXPECTED TO WASH OUT OVER CENTRAL ALABAMA
TOMORROW EVENING WITH VERY MOIST CONDITIONS EXPECTED TO RETURN
ACROSS THE ENTIRE AREA. THE UPPER RIDGE WILL REMAIN IN CONTROL AND
STRENGTHEN BY THE WEEKEND. I'VE ALREADY GOT FORECAST HEAT INDEX
VALUES VERY CLOSE TO 110 DEGREES SUNDAY AND MONDAY
AFTERNOON...WHICH IS EXCESSIVE HEAT WARNING CRITERIA. WE'LL HAVE
TO WATCH THAT VERY CLOSELY AS WE'RE QUITE CONCERNED ABOUT HEAT
STRESS FOR EVERYONE. WE'VE BEEN STUCK IN THIS VERY HOT PATTERN FOR
SO LONG ALREADY THAT EVERYONE HAS BEEN FEELING THE EFFECTS. LONG-
TERM GUIDANCE KEEPS THE UPPER RIDGE IN PLACE AT LEAST THROUGH
MONDAY AND TUESDAY OF NEXT WEEK WITH UPPER 90S REMAINING IN THE
FORECAST.

56/GDG

&&

.AVIATION...
18Z TAF DISCUSSION.

COUPLE OF OUTFLOW BOUNDARIES ARE MOVING SOUTHWARD ACROSS CENTRAL
ALABAMA AT THE MOMENT. AT THIS TIME...BEST CHANCES FOR ANY TS
WOULD BE SOUTH OF THESE BOUNDARIES...SO HAVE MENTIONED VCTS AT
ONLY MGM/TOI FOR NOW. WINDS WILL BE OUT OF THE WEST AROUND 10 KTS
THIS AFTERNOON. FOG DEVELOPMENT IS POSSIBLE...IF NOT LIKELY...IN
MANY AREAS TONIGHT. A BIT DIFFICULT TO DETERMINE THE EXACT
RESTRICTIONS SO WILL GO WITH MVFR FOR NOW...BUT LOWER VIS IS
DEFINITELY POSSIBLE IN SOME AREAS.

19

&&

.FIRE WEATHER...

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT
ALONG AND AHEAD OF A WEAK BACK DOOR FRONT THAT WILL HELP TO USHER
IN SLIGHTLY LOWER DEW POINTS TONIGHT INTO THURSDAY IN THE NORTH
AND NORTHEAST AREAS OF THE STATE. UNFORTUNATELY...IT WILL STILL BE
VERY HOT WITH MUCH ABOVE NORMAL TEMPERATURES FORECAST INTO THE
WEEKEND. RAIN CHANCES WILL BE LOWER AS WE HEAD INTO THE WEEKEND.
NO FIRE WEATHER ISSUES ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     72  94  72  96  75 /  20  10  10  20  10
ANNISTON    72  93  72  95  75 /  20  10  10  20  10
BIRMINGHAM  74  95  76  97  77 /  20  10  10  20  10
TUSCALOOSA  75  99  76  99  77 /  40  20  10  20  10
CALERA      74  94  75  96  76 /  30  20  10  20  10
AUBURN      74  94  74  95  76 /  30  30  20  20  10
MONTGOMERY  76  97  76  98  77 /  40  30  20  20  10
TROY        74  95  74  96  76 /  40  40  20  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR AUTAUGA-BARBOUR-BIBB-
BULLOCK-CHILTON-DALLAS-ELMORE-FAYETTE-GREENE-HALE-LAMAR-LOWNDES-
MACON-MARENGO-MONTGOMERY-PERRY-PICKENS-PIKE-RUSSELL-SUMTER-
TUSCALOOSA.

HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR COOSA-JEFFERSON-
MARION-SHELBY-WALKER-WINSTON.

&&
Hazardous weather outlook, Jul 15, 4:52 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 AM CDT WED JUL 15 2015

ALZ011>015-017>050-161400-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
552 AM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF AIR TEMPERATURES AND HUMIDITY WILL COMBINE TO
PRODUCE A HEAT INDEX OF 105 DEGREES OR MORE IN SOME AREAS OF
CENTRAL ALABAMA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH TEMPERATURES COMBINED WITH RELATIVELY HIGH HUMIDITY LEVELS
WILL CONTINUE TO PRODUCE HEAT INDICES NEAR OR ABOVE 105 DEGREES
DURING THE AFTERNOON HOURS THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 2:55 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT WED JUL 15 2015

ALZ036-037-043-152130-
TALLAPOOSA AL-COOSA AL-ELMORE AL-
355 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR COOSA...WEST CENTRAL TALLAPOOSA
AND NORTH CENTRAL ELMORE COUNTIES UNTIL 430 PM CDT...

AT 355 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROCKFORD...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKFORD...EQUALITY...ECLECTIC...LYLE...KOWALIGA BRIDGE...WESTERN
LAKE MARTIN...WIND CREEK STATE PARK...HIGHWAY 9 AND HIGHWAY 22...
CREWSVILLE...COTTAGE GROVE...DEXTER...PENTONVILLE...BENTLEYVILLE...
HANOVER...SPEED...EASTERN LAKE MARTIN...NIXBURG...SANTUCK...MORIAH
AND NORTHERN LAKE MARTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3292 8644 3305 8625 3280 8584 3259 8613
TIME...MOT...LOC 2055Z 316DEG 15KT 3285 8620

32/DAVIS
Special weather statement, Jul 15, 3:03 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT WED JUL 15 2015

ALZ024-025-152130-
JEFFERSON AL-SHELBY AL-
403 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON AND
SOUTHWESTERN SHELBY COUNTIES UNTIL 430 PM CDT...

AT 402 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TANNEHILL IRONWORKS STATE PARK...OR NEAR BESSEMER...MOVING SOUTHEAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALABASTER...BESSEMER...PELHAM...HELENA...CALERA...MONTEVALLO...
WILTON...SPLASH ADVENTURE...UNIVERSITY OF MONTEVALLO...MAYLENE...
SHELBY COUNTY AIRPORT...AMERICAN VILLAGE...SAGINAW...BALLANTRAE...
LAKE CYRUS...SILURIA...ALABASTER VETERANS PARK...SADDLE LAKE FARMS...
DOGWOOD AND BENT BROOK GOLF CLUB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3320 8665 3307 8682 3307 8688 3305 8688
      3305 8690 3307 8693 3312 8697 3316 8697
      3316 8700 3319 8703 3325 8703 3325 8706
      3328 8707 3328 8709 3329 8709 3342 8698
TIME...MOT...LOC 2102Z 336DEG 25KT 3328 8697

32/DAVIS
Special weather statement, Jul 15, 3:08 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
408 PM CDT WED JUL 15 2015

ALZ035-152145-
CHILTON AL-
408 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHILTON COUNTY UNTIL 445
PM CDT...

AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GAP OF THE MOUNTAIN...OR NEAR CLANTON...MOVING SOUTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALERA...CLANTON...JEMISON...THORSBY...GAP OF THE MOUNTAIN...HIGGINS
FERRY PARK...VERBENA...MITCHELL LAKE...LAY LAKE DAM...LAY LAKE...I 65
REST AREA...WAXAHATCHEE CREEK...MINOOKA PARK...LOMAX...COOPER AND
MITCHELL DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3307 8684 3307 8661 3305 8662 3306 8660
      3302 8656 3302 8652 3293 8651 3291 8649
      3287 8648 3286 8645 3282 8646 3279 8641
      3275 8638 3275 8641 3271 8642 3271 8668
TIME...MOT...LOC 2108Z 338DEG 21KT 3294 8662

32/DAVIS
Special weather statement, Jul 15, 3:11 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT WED JUL 15 2015

ALZ047-048-152145-
RUSSELL AL-LEE AL-
411 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSSELL AND
SOUTHEASTERN LEE COUNTIES UNTIL 445 PM CDT...

AT 411 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LADONIA...OR NEAR SMITHS...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHENIX CITY...SMITHS STATION...LADONIA...RUSSELL COUNTY SPORTS
COMPLEX...BLEECKER...LADONIA SPORTS COMPLEX...PARKMANVILLE...PHENIX
DRAG STRIP...CRAWFORD...FORT MITCHELL...FORT MITCHELL ACTIVITY
CENTER...UCHEE CREEK AND MONTEREY HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3225 8492 3222 8493 3222 8497 3221 8498
      3220 8496 3218 8501 3216 8503 3247 8533
      3259 8515 3244 8497 3242 8496 3241 8498
      3239 8497 3238 8499 3238 8497 3234 8501
      3232 8501 3230 8494 3226 8489
TIME...MOT...LOC 2111Z 316DEG 26KT 3245 8515

32/DAVIS
Special weather statement, Jul 15, 3:24 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 PM CDT WED JUL 15 2015

ALZ037-043-152215-
TALLAPOOSA AL-ELMORE AL-
424 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLAPOOSA AND
NORTHEASTERN ELMORE COUNTIES UNTIL 515 PM CDT...

AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WESTERN LAKE MARTIN...OR NEAR EQUALITY...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TALLASSEE...ECLECTIC...MARTIN DAM...KOWALIGA BRIDGE...WESTERN LAKE
MARTIN...STILL WATERS RESORT...TALLAPOOSA CITY...LIBERTY CITY...
REEVES AIRPORT...EASTERN LAKE MARTIN...CENTRAL...YATES RESERVOIR...
YATES DAM AND REELTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3260 8571 3258 8572 3258 8580 3249 8580
      3249 8589 3248 8585 3247 8588 3274 8624
      3275 8622 3275 8601 3280 8600 3282 8601
      3287 8601 3268 8570 3260 8570
TIME...MOT...LOC 2124Z 308DEG 24KT 3274 8603

32/DAVIS
Special weather statement, Jul 15, 3:30 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT WED JUL 15 2015

ALZ023-034-152215-
TUSCALOOSA AL-BIBB AL-
430 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR BIBB AND SOUTHEASTERN TUSCALOOSA
COUNTIES UNTIL 515 PM CDT...

AT 430 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEERLICK CREEK
CAMPGROUNDS TO 6 MILES SOUTHEAST OF TANNEHILL IRONWORKS STATE PARK...
AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...BRENT...CENTREVILLE...HOLT...MOUNDVILLE...
LAKE VIEW...BROOKWOOD...COALING...VANCE...WOODSTOCK...WEST BLOCTON...
TUSCALOOSA AMPHITHEATER...BRIERFIELD IRONWORKS PARK...TALLADEGA
NATIONAL FOREST...LAKE WILDWOOD...ASHBY...MERCEDES BENZ OF ALABAMA...
BRYANT DENNY STADIUM AND MERTZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3342 8751 3325 8707 3325 8706 3324 8703
      3317 8703 3316 8698 3310 8697 3310 8695
      3308 8695 3308 8693 3306 8693 3305 8688
      3284 8688 3283 8732 3287 8732 3288 8742
      3300 8742 3301 8764
TIME...MOT...LOC 2130Z 322DEG 19KT 3334 8738 3319 8699

32/DAVIS

The radar

The Maxwell AFB radar (KMXX), 75 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Russell

When
July 15, 3:30 PM CST to 3:31 PM CST
Where
Russell County, 1.36 mi WSW of Flournoys
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.360, -85.020

Several trees uprooted along Highway 165 near Fort Mitchell.

Thunderstorm Wind, Shelby

When
July 15, 3:30 PM CST to 3:31 PM CST
Where
Shelby County, 3.11 mi SW of Shelby
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.090, -86.620

Several trees uprooted and large branches broken near Highway 25 and Highway 89.

Thunderstorm Wind, Bibb

When
July 15, 3:38 PM CST to 3:39 PM CST
Where
Bibb County, 2.7 mi WNW of Brierfield
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.050, -86.960

Numerous trees uprooted along Little River Lane.

Thunderstorm Wind, Bibb

When
July 15, 3:38 PM CST to 3:39 PM CST
Where
Bibb County, 2.22 mi NW of Ashby
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.040, -86.960

Several trees uprooted along County Road 25.

Thunderstorm Wind, Chilton

When
July 15, 3:58 PM CST to 4:18 PM CST
Where
Chilton County, 3.55 mi N of Maplesville to 1 mi SE of Pletcher
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.831, -86.875

Numerous trees uprooted across western Chilton County just east of Highway 82.

Thunderstorm Wind, Autauga

When
July 15, 4:19 PM CST to 4:40 PM CST
Where
Autauga County, 1.75 mi NE of Billingsley to 0.38 mi S of Prattmont
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.665, -86.706

Numerous trees uprooted across northern Autauga County just east of Highway 82.

Thunderstorm Wind, Bullock

When
July 15, 4:52 PM CST to 4:54 PM CST
Where
Bullock County, 0.91 mi SE of Bughall
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.140, -85.710

Several trees uprooted in the city of Union Springs.

Thunderstorm Wind, Hale

When
July 15, 5:30 PM CST to 5:31 PM CST
Where
Hale County, 2.71 mi WNW of Rosemary
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.670, -87.610

Several trees uprooted a few miles south of the intersection of Highway 69 and Highway 25.

Thunderstorm Wind, Pickens

When
July 15, 5:33 PM CST to 5:34 PM CST
Where
Pickens County, 1.5 mi SSW of Aliceville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.110, -88.160

Several trees uprooted in the city of Aliceville.

Thunderstorm Wind, Marengo

When
July 15, 7:05 PM CST to 7:06 PM CST
Where
Marengo County, 0.58 mi E of Shortleaf
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.520, -87.840

Several trees uprooted in the city of Demopolis.

Thunderstorm Wind, Elmore

When
July 15, 10:05 PM CST to 10:07 PM CST
Where
Elmore County, 3.56 mi W of Tuckabatchie
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.470, -85.980

Numerous trees uprooted and blocking Rifle Range Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596961, 596994, 596997, 596999, 597002, 597005, 597007, 597027, 597028, 597029, 597260.